Aa
Aa
A
A
A
Close
Avatar universal

Area on penis is discolored and tender.

Okay. This all started in January when I got a UTI. They gave me medicine to treat the UTI but after finishing the course it still didn't go away so I waited a little bit longer to see what would happen. Nothing. The doctors couldn't figure out what was going on. Later that month I got a tonsil infection (something that happens frequently to me) and I went to a different doctor to get antibiotics for it. I mentioned the ongoing UTI to her and she prescribed me Amoxicillin with Potassium. She said it should kill two birds with one stone. A few days after being on antibiotics a weird rash appeared on my penis and after a day it turned into a sore.

https://i.imgur.com/yNTorNY.jpg
https://i.imgur.com/yPn9THd.jpg
I freaked the **** out and immediately went to urgent care. After examining this sore the doctor said it was most likely herpes, they did a swab test and gave me pills and a shot for other STIs just in case. The swab test (and a very comprehensive test for every other STI) came back as negative. A couple of weeks later I went back and did a blood test for herpes, also negative. The sore eventually healed and my UTI eventually cleared up after a month and a half of having it. The spot where the sore healed become a little darker than the skin around it so I always knew where it was.

In the beginning of May I feel another tonsil infection coming and I still had some amoxicillin with potassium so I took one. A day later I noticed the spot where I had the sore became a little redder. I got worried again and started playing attention to the spot.

https://i.imgur.com/hXhPADL.jpg
Eventually it became kinda dry and I rubbed the spot and it flaked up. The skin under the flake looked very normal and everything was alright again.

https://i.imgur.com/kE9lPM4.jpg
Fast forward to few days ago. I got strep throat and they prescribed amoxicillin to me. A day after taking the meds I noticed that the spot on my penis became a lot more discolored than usual and tender to the touch. I thought it was just in my head but this morning I woke up and it seems to have gotten worst?

https://i.imgur.com/04KtpWx.jpg
Not sure what's going on. At first I thought the original sore was from chaffing from masturbating frequently without lube but now I'm thinking it has something to do with taking amoxicillin? I never had these issues in the past though. I'm on PrEP and I get tested every 3 months for STIs and HIV so I'm kinda sure it's not a STI. Anyone else had similar issues? I just scheduled an appointment to see my doctor so he can recommend me to a Urologist or Dermatologist
1 Responses
5536886 tn?1455827346
COMMUNITY LEADER
Sorry for the late reply on this, did you get into your doctor?  It could be a reaction to the medication, but that doesn't sound like a typical one.  The timing could just be coincidence.  Your best bet is to have it looked at by a doctor, let us know how your appointment goes!
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions